MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4206040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 5f 6mm x 40mm x 80cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter was inflated one time and met its nominal inflation pressure, then leaked from the tip and would not inflate again when trying to treat the lesion.The product was removed intact in one piece from the patient.The procedure was completed with another balloon catheter.There was no reported patient injury.The intended procedure was angiogram declotting of the arteriovenous (av) fistulas.The target lesion was at the left arterial upper arm primarily the axillary arteriovenous (av) fistulas.The fistulas were noted to have a juxta-anastomotic segment (jxa) stenosis.The lesion had moderate calcification.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was stored, handled and prepped as per the instruction for use (ifu).The device was stored as per the labeling and was opened in a sterile field.There was no damage noted to the packaging of the device prior to use.The device was prep normally and maintained negative pressure.There was no difficulty removing the product from the hoop and from the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The procedure used a non-cordis contrast media with 1 is to 1 contrast to saline ratio.The procedure used a syringe as an inflation device, and it was successfully used with other devices.Other additional procedural details were requested but are unknown.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A 5f 6mm x 40mm x 80cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter was inflated one time and met its nominal inflation pressure.Leakage from the tip was noted and the balloon would not inflate again when trying to treat the lesion.There was no reported patient injury.The intended procedure was an angiogram with de-clotting of the arteriovenous (av) fistulas.The target lesion was at the left arterial upper arm primarily the axillary arteriovenous (av) fistulas.The fistulas were noted to have a juxta-anastomotic segment (jxa) stenosis.The lesion had moderate calcification.The device was not used for a chronic total occlusion (total occlusion >3 months).The procedure was completed with another balloon catheter.The device was stored, handled and prepped as per the instruction for use (ifu).The device was stored as per the labeling and was opened in a sterile field.There was no damage noted to the packaging of the device prior to use.The device was prepped normally and maintained negative pressure.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The procedure used non-cordis contrast media with 1:1 contrast to saline ratio.The procedure used a syringe as an inflation device, and it was successfully used with other devices.The product was removed intact in one piece from the patient.Other additional procedural details were requested but are unknown.One product was returned for analysis.A non-sterile powerflex p3 f5 6x4 80 was received.Per visual analysis, the device was coiled inside a plastic bag and the balloon appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were noted.Per functional analysis, balloon inflation was performed.A leakage of water was observed on the balloon¿s distal area during the inflation test.Per sem analysis, the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the rupture.The outer surface presented evidence of stress and scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82178602 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed through analysis of the returned device.The exact cause of the leakage could not be determined.Device analysis revealed the balloons outer surface evidenced stress and scratch marks adjacent to the balloon rupture.This type of damage is commonly caused when balloon material encounters a sharp object or mechanical damage.It is likely that vessel characteristics of the juxta-anastomotic segment which has moderate calcification and stenosis contributed to the event reported.The balloon catheter may have been induced to a tensile force that exceeded the material yield strength as evidenced by the stress/scratch marks noted upon device analysis.According to the instructions for use, which is not intended as a mitigation of risk, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 6X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary, 0000
EI  0000
MDR Report Key9707396
Report Number9616099-2020-03522
Device Sequence Number19746348
Product Code LIT
UDI-Device Identifier20705032004432
UDI-Public20705032004432
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number4206040S
Device Catalogue Number4206040S
Device Lot Number82178602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISIPAQUE CONTRAST MEDIA & SYRINGE
Patient Weight88